Alert archive / Arkansas / Tornado Warnings in 2017
Tornado Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jun 22, 2017, 6:32 PM CDT for Grant County, Jefferson County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2017, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 22, 2017, 7:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Grant County, AR, Jefferson County, AR
The radar
The Little Rock radar (KLZK), 75 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836
WFUS54 KLZK 222332
TORLZK
ARC053-069-230000-
/O.NEW.KLZK.TO.W.0049.170622T2332Z-170623T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
632 PM CDT THU JUN 22 2017
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Southeastern Grant County in central Arkansas...
Southwestern Jefferson County in southeastern Arkansas...
* Until 700 PM CDT
* At 631 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lamont, or 13 miles north of Rison, moving north
at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Pine Bluff... White Hall...
Lamont... Pine Bluff Arsenal...
Sulphur Springs... Ain...
Prague... Samples...
Grapevine... Center Grove...
Clear Lake... Hardin...
Dexter...
This includes Interstate 530 between mile markers 27 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3408 9237 3437 9236 3433 9203 3406 9214
3406 9225
TIME...MOT...LOC 2331Z 190DEG 18KT 3414 9225
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
573 follow-up statements
263
WWUS54 KLZK 222341
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
641 PM CDT THU JUN 22 2017
ARC053-069-230000-
/O.CON.KLZK.TO.W.0049.000000T0000Z-170623T0000Z/
Grant AR-Jefferson AR-
641 PM CDT THU JUN 22 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN GRANT AND WEST CENTRAL JEFFERSON COUNTIES...
At 641 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lamont, or 13 miles west of Pine Bluff, moving north
at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pine Bluff... White Hall...
Pine Bluff Arsenal... Sulphur Springs...
Ain... Samples...
Grapevine... Center Grove...
Clear Lake... Hardin...
Dexter... Prague...
This includes Interstate 530 between mile markers 27 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3412 9214 3415 9234 3437 9236 3433 9203
TIME...MOT...LOC 2341Z 198DEG 14KT 3417 9224
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
57337
WWUS54 KLZK 222350
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
650 PM CDT THU JUN 22 2017
ARC053-069-230000-
/O.CON.KLZK.TO.W.0049.000000T0000Z-170623T0000Z/
Grant AR-Jefferson AR-
650 PM CDT THU JUN 22 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EAST
CENTRAL GRANT AND WEST CENTRAL JEFFERSON COUNTIES...
At 650 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Lamont, or 11 miles southeast of
Sheridan, moving north at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pine Bluff Arsenal... Clear Lake...
Samples... Prague...
Center Grove... Hardin...
This includes Interstate 530 between mile markers 27 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3416 9221 3416 9229 3437 9233 3435 9216
3434 9212
TIME...MOT...LOC 2350Z 186DEG 11KT 3421 9224
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
57288
WWUS54 KLZK 222357
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
657 PM CDT THU JUN 22 2017
ARC053-069-230007-
/O.EXP.KLZK.TO.W.0049.000000T0000Z-170623T0000Z/
Grant AR-Jefferson AR-
657 PM CDT THU JUN 22 2017
...THE TORNADO WARNING FOR EAST CENTRAL GRANT AND WEST CENTRAL
JEFFERSON COUNTIES WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado. Therefore, the warning will
be allowed to expire.
LAT...LON 3416 9221 3416 9229 3437 9233 3435 9216
3434 9212
TIME...MOT...LOC 2357Z 190DEG 18KT 3424 9223
$$
57What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jun 22, 6:30 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 22, 6:30 PM CDT, 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 630 PM CDT Thu Jun 22 2017 .AVIATION... Remnants of Tropical Depression Cindy will traverse Arkansas during the TAF period, with prevailing conditions largely mvfr to ifr. After Cindy passes on Friday, focus will then shift to convection associated with a cold front moving in from the plains. Winds will be gusty as Cindy passes, switching around to the west and northwest afterward. && .PREV DISCUSSION...(ISSUED 244 PM CDT Thu Jun 22 2017) SHORT TERM...Tonight Through Saturday Forecast philosophy remains constant during this period. Latest satellite, radar, and surface data indicate the center of the remnants of Tropical Storm Cindy is just south of Shreveport. This system will make a turn to the northeast early the forecast period. Overall moisture, which is quite anomalously high, associated with this system will be available to support efficient rainfall producing convection overnight and on Friday. Forecasts have been refined to indicate the expected timing and locations of the heavy rainfall. The potential for excessive rainfall should be move east of the forecast area by Friday evening. LONG TERM...Saturday Night Through Wednesday A much quieter wx pattern wl be noted over AR for much of the PD. The aforementioned cold front wl have shifted to the S of the area by Sat night, with drier air advecting into the state. Sfc high pres wl persist over the Mid-South heading into the early part of the work week. NWLY flow aloft is fcst to bring an impulse or two SEWD thru the area. However, moisture lvls are not all that impressive at this point, so left out any mention of precip. By the middle of next week, the sfc high wl have shifted far enough to the E to allow S/SELY winds to return. This wl result in warm and more humid conds, with just an outside chance of a stray shower or storm. But again, most locations wl remain dry. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Friday afternoon FOR Arkansas-Bradley- Calhoun-Cleveland-Dallas-Desha-Drew-Grant-Jefferson-Lincoln- Lonoke-Monroe-Ouachita-Prairie-Woodruff. && Aviation...57
Hazardous weather outlook, Jun 22, 5:00 AM CDT, 13 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Thu Jun 22 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CDT Thu Jun 22 2017 This Hazardous Weather Outlook is for a large part of Arkansas. .DAY ONE...Today and Tonight The remnants of Tropical Storm Cindy will approach from the Gulf Coast today, and will arrive in southern Arkansas late tonight. Surrounding the system, areas of heavy rain and embedded thunderstorms will spread across the region. Rain will be heaviest and most widespread across the southeast half of the state. A few storms may be severe this afternoon and evening in the southeast. In addition to the possibility of damaging winds, an isolated brief and weak tornado or two may be spawned. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Areas of rain will continue Friday morning. Rain could be heavy south and east of Little Rock. Through Friday, two to five inches of rain will be possible across the southern and eastern counties, with a Flash Flood Watch posted. The atmosphere will be loaded with moisture, and this could lead to locally more than five inches of precipitation, especially along the track of the tropical system. The system will exit the region toward the Tennessee Valley Friday afternoon. This will happen as a cold front pushes into Arkansas from the Plains. The front will bring continued chances of hit and miss thunderstorms through the first part of the weekend. Drier air will build behind the front, with little to no rain from Sunday into the middle of next week. .Spotter Information Statement... Spotter activation may be needed this afternoon and evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46
In the hours before
Special weather statement, Jun 22, 2:33 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Little Rock AR
233 PM CDT THU JUN 22 2017
ARZ044-045-222000-
Pulaski AR-Lonoke AR-
233 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LONOKE...
SOUTHWESTERN WHITE AND NORTHEASTERN PULASKI COUNTIES UNTIL 300 PM
CDT...
At 233 PM CDT, Doppler radar was tracking a strong thunderstorm near
South Bend, or 7 miles east of Jacksonville, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Jacksonville... Cabot...
Little Rock AFB... Ward...
Austin in Lonoke County... Old Austin...
Parnell... Sylvania...
South Bend... Furlow...
Woodlawn... Fairview in Lonoke County...
Kerr...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3481 9191 3479 9211 3501 9215 3501 9212
3502 9212 3507 9211 3506 9198 3505 9197
3504 9192 3503 9189 3503 9183
TIME...MOT...LOC 1933Z 184DEG 23KT 3486 9199
226Special weather statement, Jun 22, 5:03 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
503 PM CDT THU JUN 22 2017
ARZ006-007-222230-
Sharp AR-Fulton AR-
503 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON AND NORTHERN SHARP
COUNTIES UNTIL 530 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hardy, or 8 miles northeast of Cherokee Village, moving north at 40
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cherokee Village... Ash Flat...
Highland in Sharp County... Mammoth Spring...
Hardy... Mammoth Spring State Park...
Williford... Armstrong...
Fryatt... Saddler Falls...
Kittle... Saddle...
Wirth... Ozark Acres...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3647 9136 3642 9135 3642 9131 3639 9131
3637 9128 3633 9128 3633 9126 3625 9126
3625 9133 3623 9134 3623 9163 3650 9172
3650 9141
TIME...MOT...LOC 2203Z 164DEG 37KT 3634 9143
226Special weather statement, Jun 22, 5:07 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
507 PM CDT THU JUN 22 2017
ARZ055-056-222230-
Grant AR-Jefferson AR-
507 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT...SOUTHWESTERN
JEFFERSON AND NORTHWESTERN LINCOLN COUNTIES UNTIL 530 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kedron, or 9 miles south of Pine Bluff, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pine Bluff... White Hall...
Warbritton... Pine Bluff Arsenal...
Sulphur Springs... Faith...
Pinebergen... Watson Chapel...
Hardin... Dexter...
Samples... Clear Lake...
Prague...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3409 9195 3407 9196 3407 9215 3430 9228
3437 9196 3409 9191
TIME...MOT...LOC 2206Z 163DEG 21KT 3408 9203
62Special weather statement, Jun 22, 5:36 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Little Rock AR
536 PM CDT THU JUN 22 2017
ARZ055-056-063-222315-
Grant AR-Cleveland AR-Jefferson AR-
536 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLEVELAND...
SOUTHEASTERN GRANT...EASTERN DALLAS AND SOUTHWESTERN JEFFERSON
COUNTIES UNTIL 615 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kingsland, or near Rison, moving north at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Rison... Kingsland...
Lamont... Mt Elba...
Toledo... Ain...
Staves... Grapevine...
Millerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3385 9235 3387 9239 3391 9240 3392 9241
3405 9247 3406 9234 3407 9237 3412 9242
3415 9252 3420 9254 3425 9217 3383 9215
3382 9234
TIME...MOT...LOC 2236Z 171DEG 20KT 3389 9227
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:27 AM CDT | Flash Flood Watch | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 9 more | 32 hr |
| Jun 22, 2:33 PM CDT | Special Weather Statement | LZK | Lonoke | 27 min |
| Jun 22, 5:03 PM CDT | Special Weather Statement | LZK | Sharp | 27 min |
| Jun 22, 5:07 PM CDT | Special Weather Statement | LZK | Jefferson | 23 min |
| Jun 22, 5:36 PM CDT | Special Weather Statement | LZK | Cleveland | 39 min |
| Jun 22, 5:53 PM CDT | Tornado Warning | LZK | Lonoke | 22 min |
| Jun 22, 6:19 PM CDT | Tornado Warning | LZK | Lonoke, Prairie, White | 26 min |
| Jun 22, 6:43 PM CDT | Tornado Warning | LZK | Lonoke, Prairie, White | 32 min |
Nearby
Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.